Hello, Billybob here. This is The story of the man in the moon, or better yet the moon in the man. Eight days after the final radiation treatment, Bobby was feelin Baaaad. So bad, he threw in the towel and called his doctor before maybe going to the ER. The doctor called in a prescription for a chemo-therapy drug commonly used to treat multiple myeloma. When people hear the word chemo-therapy they automatically think of deadly poisons, but things are changing at lightening speed these days. See this drug is called dexamethasone, and is a a cortico-steroid. It has amazing anti-cancer properties, as well as anti inflammatory properties. The assumption was that the post radiation inflammation inside his organ cavity was causing pain, bad pain. Pain that increased every day by 5% until it was 9 on the Wong- Baker pain scale. You know the ten smiley faces? Wong- Baker.
So, he began to eat those dexamethasone pills, one a day
each day feeling more and bloated...kind of like eating the moon...
Click here to read more about this novel aproach to treating multiple myeloma cancer.
So, eight days, eight pills later, Bobby is feeling like he ate the whole damn moon. Point of fact, he LOOKS like he ate the moon. The scale which had been reading 250+ (50 pounds weightloss since summer- was now all the way past 270!!!! It was just pure coincidence that later this same day he had a PET/CT scan-- the night before a routine follow up with his physicians assistant for his hepatologist (his hepatologist is the Director of the Liver Transplant program at University of Colorado hospital)so he sees this lady, whom is very very excellent at her job, and shares with her the moon story, and the fact that according to the PET/CT, he has developed full blown moderate sized ascites in the abdomen and pelvis.
He knew it the very moment he pulled the disk up on his computer. He could see a band around me, the LIVER and a cloudy appearance in the organ cavity, aka peritoneal cavity. In a person with end stage liver disease, this is a standard sign of fulmanant hepatic failure-AKA liver failure.
L I V E R F A I L U R E !
SCARED SHITLESS is not an over statement. Bobby (aka NOTBILLYBOB) and Sharon are thinking ?!?! What have we done?? We killed Billybob the wacky liver!!
We went and killed Billybob!
Well, I assure you they didn't kill me. They just tipped me over a bit. The physician's assistant ordered two diuretics (water pills) which are supposed to flush salt from the kidney brothers, and with the salt goes the water. But it is a rollercoaster, like every thing on this blog. Rollercoasters everywhere. Up and down, a-spinning all around. Wooooo weeeeeee!!
This morning-feeling green.
The good news is- Lost 20 lbs in 7 days!!!! 254!! Back on a low sodium diet. Bummer. I'll update you soon, Billybob the wackyliver
PS. The radiation treatment seemed to be working-the amount of FDG uptake in the area of the tumor has decreased quite a bit. FDG (Floro-deoxy-glucose) is radioactive sugar, which once injected, sticks to cancer cells so that the doctor can see how much cancer is present and how high grade it is. The PET/CT results were pretty positive in that aspect, but there are more areas to investigate now than there were in October. Rome wadnt built in a day. One test at a time. One tumor at a time.
Next up: Pelvis MRI and possible biopsy. B